Georgia, 2016Damaging Winds in Georgia, June 17, 2016
June 17, 2016 · NWS JAX · 12 events in 7 counties and zones
Frontal forcing across southeast Georgia during peak heating spawned numerous storms some of which become severe during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Frontal forcing across southeast Georgia during peak heating spawned numerous storms some of which become severe during the afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 17, 4:28 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 4:28 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
528 PM EDT FRI JUN 17 2016
.UPDATE...
Quick update for the Severe Thunderstorm Watch that is in effect
until 11 PM for all of southeast Georgia, the Jacksonville metro
area, and the coastal waters of Southeast Georgia and northeast
Florida to St. Augustine out to 20 nm. The broken squall line was
moving quickly southward across Georgia and will reach southeast
Georgia within an hour. There is a boundary moving northward
across southeast Georgia, and enhancement of the storms is likely
as they interact with this boundary. Scattered damaging wind gusts
to 70 mph and isolated large hail up to 2 inches in diameter is
possible with these storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 86 67 86 / 70 40 20 10
SSI 76 84 74 83 / 70 60 20 20
JAX 75 85 72 85 / 70 60 40 20
SGJ 76 84 75 84 / 60 60 50 20
GNV 75 87 71 87 / 50 60 30 10
OCF 76 88 71 88 / 50 70 40 20
&&
.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Duval-
Coastal Nassau-Inland Duval-Inland Nassau.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Bacon-
Brantley-Charlton-Coastal Camden-Coastal Glynn-Inland
Camden-Inland Glynn-Pierce-Ware-Wayne.
AM...Small Craft Advisory from 6 PM Saturday to 8 AM EDT Monday for
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 10 AM Saturday to 8 AM EDT Monday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM.
&&
Kennedy/Hess/PetersonHazardous weather outlook, Jun 17, 4:23 PM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT FRI JUN 17 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-182130-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
523 PM EDT FRI JUN 17 2016
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
JACKSONVILLE METRO THROUGH 11 PM TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
A SQUALL LINE WILL MOVE THROUGH THE SOUTHEAST GEORGIA AND PORTIONS
OF NORTHEAST FLORIDA THIS EVENING. SCATTERED DAMAGING WIND GUSTS
UP TO 70 MPH AND ISOLATED VERY LARGE HAIL UP TO 2 INCHES IN
DIAMETER IS POSSIBLE WITH STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY...WITH
THE HIGHER CONCENTRATION OF SHOWERS AND STORMS IN NORTHEAST
FLORIDA.
SATURDAY INTO SUNDAY...GUSTY NORTHEAST WINDS WILL DEVELOP BEHIND
THE COLD FRONT. ROUGH SURF AND INCREASING RIP CURRENTS WILL BE THE
PRIMARY CONCERN OVER THE WEEKEND AND EARLY NEXT WEEK.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
SOUTHEAST GEORGIA SATURDAY THROUGH LATE SUNDAY NIGHT. ADDITIONAL
ADVISORIES FOR NORTHEAST FLORIDA WATERS MAY BE NECESSARY SATURDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 17, 5:12 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT FRI JUN 17 2016
GAZ132>136-150>153-164-165-172300-
INLAND CAMDEN GA-JEFF DAVIS GA-WAYNE GA-CHARLTON GA-INLAND GLYNN GA-
BRANTLEY GA-BACON GA-APPLING GA-PIERCE GA-WARE GA-COFFEE GA-
612 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR BACON...NORTHWESTERN CAMDEN...
WEST CENTRAL GLYNN...JEFF DAVIS...NORTHEASTERN WARE...NORTHEASTERN
COFFEE...SOUTHWESTERN WAYNE...PIERCE...APPLING...BRANTLEY AND
NORTHEASTERN CHARLTON COUNTIES UNTIL 700 PM EDT...
AT 611 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR VADALIA TO NEAR SAVANNAH GEORGIA.
MOVEMENT WAS SOUTH AT 35 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE THIS EVENING.
LOCATIONS IMPACTED INCLUDE...
WAYCROSS...BAXLEY...HAZLEHURST...ALMA...BLACKSHEAR...NAHUNTA...PATTERSON...
GRAHAM...NICHOLLS...SCREVEN...OFFERMAN...WAYNESVILLE...BRISTOL...WAVERLY...
SNIPESVILLE...JAMESTOWN...RAYBON...HICKOX...FORT MUDGE AND ATKINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8247 3113 8161 3092 8201 3178 8291
3179 8290 3178 8289 3178 8287 3182 8284
3181 8282 3184 8278 3185 8279 3186 8276
3188 8274 3191 8268 3192 8268 3193 8262
3196 8255 3195 8249 3196 8248 3197 8250
TIME...MOT...LOC 2211Z 008DEG 30KT 3217 8320 3199 8106
ZIBURAThunderstorm Wind, Wayne
- When
- June 17, 6:50 PM EST
- Where
- Wayne County, 0.59 mi W of Jesup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.600, -81.890
Multiple trees were blown down near Highways 84 and 27 in Jesup and other locations across Wayne County.
Thunderstorm Wind, Coffee
- When
- June 17, 7:00 PM EST
- Where
- Coffee County, 0.91 mi SE of Ambrose
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.590, -83.010
Multiple trees were blown down in Ambrose.
Thunderstorm Wind, Coffee
- When
- June 17, 7:00 PM EST
- Where
- Coffee County, 0.91 mi SE of Broxton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.620, -82.890
Multiple trees were blown down in Broxton.
Thunderstorm Wind, Glynn
- When
- June 17, 7:00 PM EST
- Where
- Glynn County, 1.9 mi ENE of Pyles Marsh
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 31.140, -81.470
A tree 2-3 ft in diamater was uprooted at the intersection of Nightingale Lane and Thornhall Drive which blocked the road. The cost of damage was estimated for the event to be included nin Storm Data.
Thunderstorm Wind, Coffee
- When
- June 17, 7:17 PM EST
- Where
- Coffee County, 0.69 mi N of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.510, -82.850
Multiple trees were blown down across Douglas.
Thunderstorm Wind, Bacon
- When
- June 17, 7:28 PM EST
- Where
- Bacon County, 0.91 mi NW of Alma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.540, -82.480
Trees were blown down along Rockingham Road.
Thunderstorm Wind, Brantley
- When
- June 17, 7:46 PM EST
- Where
- Brantley County, 4.11 mi ENE of Hoboken
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.210, -82.070
Power lines were blown down in Nahunta.
Thunderstorm Wind, Pierce
- When
- June 17, 7:59 PM EST
- Where
- Pierce County, 0.59 mi E of Blackshear
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.300, -82.240
Trees were blown down in Blackshear. One tree was blown down along County Road 121 North.
Thunderstorm Wind, Ware
- When
- June 17, 7:59 PM EST
- Where
- Ware County, 1.37 mi ESE of Emerson Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.240, -82.360
Two trees and a transformer were blown down in Waycross.
Thunderstorm Wind, Ware
- When
- June 17, 8:00 PM EST
- Where
- Ware County, 0.91 mi SW of Waycross
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.210, -82.360
Multiple trees were blown down across the county.
Thunderstorm Wind, Ware
- When
- June 17, 8:00 PM EST
- Where
- Ware County, 1.37 mi ENE of Emerson Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.260, -82.360
A tree fell on a car in Waycross.
Thunderstorm Wind, Coffee
- When
- June 17, 8:45 PM EST
- Where
- Coffee County, 1.5 mi NNE of Ambrose
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.620, -83.010
Trees were blown down in Ambrose.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 17 to 18, 20162 deaths · 8 injured · 2 events
- Hail and Damaging Winds in Georgia, June 17, 20161 death · $583,000 · 1 in hail · 43 events
- Hail and Damaging Winds in Mississippi, June 17, 20161 injured · $666,000 · 1.75 in hail · 58 events
- Flash Flooding and Flood in Nebraska, June 17 to 18, 2016$2.4 million · 1.75 in hail · 16 events
- Flash Flooding and Hail in Minnesota, June 17 to 18, 2016$310,000 · 1.75 in hail · 43 events
- Flash Flooding and Hail in North Dakota, June 17, 2016$107,000 · 2.75 in hail · 41 events
- Damaging Winds in Arkansas, June 17, 2016$338,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, June 17, 20162 injured · 1 in hail · 52 events
- Flash Flooding and Hail in Minnesota, June 17, 2016$54,000 · 1.5 in hail · 30 events
- Damaging Winds in Alabama, June 17, 2016$97,000 · 61 kt wind · 15 events
- Damaging Winds in South Carolina, June 17, 2016$83,000 · 74 kt wind · 14 events
- Flash Flooding and Hail in South Dakota, June 17, 2016$50,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641322, 641323, 641324, 641325, 641378, 641379, 641380, 641381, 641382, 641383, 641384, 641385.